Applying Parsimony to "An African Patient With Ziprasidone Intolerance."
J Clin Psychiatry 2005;66(11):1491-1491 [letter]
© Copyright 2014 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Because this piece has no abstract, we have provided for your benefit the first 3 sentences of the full text.
Awareness of and sensitivity to ethno-pharmacologic
issues are vital when treating a person of a particular cultural/
racial background, but it seems equally important to apply the
principle of parsimony to cases like the one described in a
recent (June 2005) letter by Hein and colleagues (“An African
Patient with Ziprasidone Intolerance”).1
The authors suggest
that their patient, who was of Nubian, Arabic, and Irish background,
was particularly sensitive to a typical 40 mg b.i.d. dose
of ziprasidone because of his “African ethnicity.” They bolstered
their claim by citing this case as the second report of a
person of African background who experienced severe side effects
from a “commonly recommended dose of ziprasidone.”